Increased amylase in HIV infected child

 
print

Author:
Question
A 5½ years old HIV infected boy was referred for further management. He had recurrent cough and cold. On examination weight was 13 kg. He had generalized lymphadenopathy oral thrush, clubbing and pallor. Systemic examination was normal. CD4 count was 143 cells, cumm. USG abdomen was normal. He was treated with clotrimazole mouth paint and started on anti retroviral therapy {ART} consisting of Zidovudine {AZT}, Lamivudine {3TC} and Efavirenz {NVP}. After 1 month of starting ART, his amylase increased to 899 U, L though child was asymptomatic. USG Abdomen showed bulky pancreas. His amylase were serially monitored and depicted in Table 1. The child continues to be asymptomatic. has no parotid enlargement, has put on 4.5 kg in next 2½ years and CD4 count at 8 years is 1435 {30 percent}.
Expert Opinion :
The child was contined on ART. Infact over a period of time, the amylase came down on its own. We assume this to be HIV induced pancreatitis since on the drugs, the amylase did come down which should not have occured since the drugs were contined.
Answer Discussion :
D
dr.ankur patel
bubble
drug induced pancreatitis
6 years ago
S
shanthi shanthi
bubble
Asymptomatic elevated amylase is known to occur with ART in children. Probably due to drugs
6 years ago

View More Comments
ask doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.